Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Having nausea, dizziness and vomiting. History of vertigo. Allergic to chemotherapy drugs. Prescribed Cymbalta. Suggest

User rating for this question
Very Good
Answered by

Oncologist, Surgical
Practicing since : 2008
Answered : 576 Questions
I have had 12 days of nausea, dizziness, vomiting and am a disabled colon cancer patient. I'm clear of cancer 2 years but the chemotherapy gave me neuropathy and incontinence. They say it is vertigo but it comes and goes throughout the day. I've had allergic reactions to most drugs including the chemotherapy in 2011. Cymbalta was prescribed for pain. That was removed 5 days ago when the vertigo started. I can't work or stay on my feet long periods without nausea and vomiting.
Posted Tue, 11 Jun 2013 in Cancer
Answered by Dr. Rohan Khandelwal 10 hours later
Dear Ma'am,

Sorry to hear about your problem. Your dizziness could be explained due to the following conditions:
- due to cymbalta, which is known to cause dizziness. Even after stopping the drug, these symptoms can persist for a few days before they subside on their own.

- you have a previous history of vertigo, which can also explain the dizziness. You should consult an ENT surgeon and have him evaluate your dizziness. It could be Meniere's disease

- considering your history of colon cancer, a CT scan of the brain should be done to rule out metastasis to the brain, which can also present with these symptoms. You should XXXXXXX you oncologist and consider a CT scan.

The unsteady gait and the vomiting are due to the dizziness and will subside once the dizziness is under control. You can take Emset for the vomiting.

Hoping for the best. Please feel free to clarify any other query.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor